I went to the doctor after 6 days of chest pain\pressure and near fainting spells. I had been taking Zantac because I thought it was just heartburn but it wasn't helping. When I got to the docs office I had a resting hr of 130bpm (usually 65). Did an ekg, and doc said she didn't like it but that it didn't indicate a heart attack. Put me on a beta blocker but hr goes back up between doses. I am still having chest burning\tightness\pressure. Found out I have mild GERD but doc says this shouldn't be causing the constant tachycardia. I have an echocardiogram on Tues. Is there any way this could still be caused by the gerd even though they say it's mild? It actually feels more like it's in my lungs. I've never been able to jog or run even after doing P90X. I always felt like I would cough up blood. I am a 32yr old woman 135lbs. I probably don't eat the best but no worse than the average Joe. I have also had palpitations for about 7 years but never thought much of them. Just curious because my 23yr old nephew just died of a massive heart attack this past May and he was fit as a fiddle.
PS. Last night my hr went down to 57bpm, yikes! Do you think it's just from the beta blocker?
First, if you are still having chest pain and pressure, don't wait until Tuesday. Go to the emergency room. This is nothing to play with. They need to properly rule out the life threatening before they go to the more routine checking things out stage. And if all they did was an EKG, they did not do enough.
I am concerned because the only test you mentioned the doctor did was an EKG. That is not the only tool that should be used in determining whether you are having a heart attack or not. They should have ordered blood testing of your cardiac enzymes. Did they do this? Did they check to see what kind of lipid panel you came back with to see if your bad cholesterol or triglycerides were high? And why are they waiting clear until Tuesay to do an echocardiogram? You feel like thre is a problem in your lungs- did your doctor order a chest x-ray to look at your lungs as well as the structure of your heart?
Sometimes, esophageal spasms can mimic heart pain, but they should do a much more thorough evaluation of your heart situation than just an EKG and taking your pulse. Also, you mention your diet.... but how much are you drinking? Because, if you were dehydrated, that can cause tachycardia. Did the doctor say what kind of tachycardia you have? For instance, was it sinus tachycardia or supraventricular tachycardia? You say you've been having near fainting spells. Did the doctor check your blood oxygenation level? Did they make sure the carotid arteries were patent going to your brain? Did they do orthostatic blood pressure readings on you? Did they check your electrolytes? Did they order a holtor monitor?
You may also want to post your question in the dysautonomia forum. I have a form of dysautonomia called postural orthostatic tachycardia syndrome (P.O.T.S.). I also was diagnosed previous to that with something called inappropriate sinus tachycardia (I.S.T.- not dependent on position). One thing that can make my symptoms worse is when my ferritin (iron stores) level gets too low. Have you had blood testing, checking your ferritin and iron? I had a holtor monitor back in 2008 which showed sometimes my heart went below 60 on the low end of things, though with my tachycardia, it often went above 100 and got as high as the low 150s standing after being in bed awhile.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.